My mum has had PD for just over 8 years now and in the last few months she has started having a few breathing problems, she is wheezing lots and get's so out of breath she can't speak, she has been to the Dr and they have given her an inhaler which helped for a bit but the problem seems to have returned. Is this a normal symptom and something we should expect? Has anyone else had this problem and is there anything we can do to help her? She is otherwise ok and her other PD symptoms haven't got any worse.
You don't say how old your mother is,some people who are apomorphine pumps can get breathing problems but I take it she is not on this. Breathing problems can occur in some people but if you are concerned another visit to the doctor seems to be the way ahead even if only to explain his thinking. It is sometimes to easy to put everything down to PD. I hope you have some answers soon.
Does the wheezing happen all the time or possibly when laying down /sleeping .
My husband has had the same problem and also gets out of breath ,mouth breathes . Sleeps with open mouth .
I did enquire abouth an inhaler but the GP told me it wouldn't help in his case
hi feebee,i have breathing problems,i have a brown and blue inhaler,to take when it happins.it usually happins when im talkin for a while,me voice becomes slower and slower and then it wont come out untill i done one big masive couth,and take me inhlaers,it not nice cus that effects my breathin at the time.i also wheez when im asleep i was told by the sister in the hospital,my i have a chest xray on the 16th of this month.may be it a good idea for you to mention it to your moms gp and say he inhalers not helpin and see wot he surgests.good luck
I don't think it's normal, a few years ago I had a constant cough for over 6 months, shortness of breath and some wheezing, I was refered to a chest specialist had tests, x-rays, given inhalers which didn't help, the outcome was that the meds I was on at the time Requip XL, were causing Acid Reflux resulting in these problems, once I stopped the meds all was ok. I'm not saying this is the case with your mum but it's one thing to look at.
Is your mum using 2 Inhalers? The Brown one is a preventer and should be used once or twice a day, the Blue is for relief and used as and when needed.
It's worth looking at your mums meds and checking the side effects and then making an appointment with her GP or Neuro.
Hope things improve for her, best wishes!
Thank you all for your replies. My mum is 73 and this has been off and on since Xmas, she was really bad in winter and was sent for a chest X ray but it all came back fine and now it is started up again. I think we will need to take her back to the Dr if it continues, it's just hard work getting her to go.